# SDR USAASA02016

- Difficulty date: February 1, 2002
- Submitted: February 28, 2002
- Operation: Air carrier
- Aircraft: N751UW
- Make and model: Airbus A319-112
- Aircraft serial: 1317
- System (JASC): 2312 · VHF Communications System
- Part: Transceiver
- Part number: EVR750030100A
- Condition: Malfunctioned
- Location: E/E Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PVD - FLT 6422 - EN ROUTE DCA-BOS, DURING CRUISE, THE FLIGHT CREW HEARD STATIC SOUNDS COMING FROM THE VHF RADIOS.  AFTER SWITCHING BACK TO VHF 1, THE CREW BEGAN TO SMELL SMOKE.  THE FLIGHT CREW DONNED SMOKE MASKS.  THE FLIGHT DIVERTED TO PVD, AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE NR 1 VHF TRANSCEIVER.  OPERATIONALLY CHECKED OK.  (M)
